Vol. 8, No. 3, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
The Journal
About the Journal
Editorial Board
Subscriptions
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN (electronic): 2640-7361
ISSN (print): 2220-5438
Previously Published
To Appear
founded and published with the
scientific support and advice of the
Moscow Institute of
Physics and Technology
 
Other MSP Journals
On the distribution of values of Hardy's $Z$-functions in short intervals, II: The $q$-aspect

Ramdin Mawia

Vol. 8 (2019), No. 3, 229–245
Abstract

We continue our investigations regarding the distribution of positive and negative values of Hardy’s Z-functions Z(t,χ) in the interval [T,T + H] when the conductor q and T both tend to infinity. We show that for q Tη, H = Tϑ, with ϑ > 0, η > 0 satisfying 1 2 + 1 2η < ϑ 1, the Lebesgue measure of the set of values of t [T,T + H] for which Z(t,χ) > 0 is (φ(q)24ω(q)q2)H as T , where ω(q) denotes the number of distinct prime factors of the conductor q of the character χ, and φ is the usual Euler totient. This improves upon our earlier result. We also include a corrigendum for the first part of this article.

Keywords
Hardy's function, Hardy–Selberg function, Dirichlet $L$-function, value distribution
Mathematical Subject Classification 2010
Primary: 11M06, 11M26
Milestones
Received: 10 November 2018
Revised: 7 May 2019
Accepted: 31 May 2019
Published: 23 July 2019
Authors
Ramdin Mawia
Theoretical Statistics and Mathematics Unit
Indian Statistical Institute
Kolkata
India